Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

Case Report

PBS. 2013; 3(1): 37-40


Serotonin syndrome with low-dose escitalopram

Neşe Öztürk, Ezgi Kara, Gülfizar Sözeri-Varma, Eylem Değirmenci.

Abstract
Serotonin syndrome is a drug side effect resulting from serotonergic hyperactivity. At times the severity of its symptoms can be mild and overlooked, but sometimes it might cause life-threatening serious consequences. It usually occurs while using high doses or combinations of serotonergic drugs. However, it might also be observed during the use of low dose of serotonergic agents, even it is rare. In this paper, it is aimed to present a case with serotonin syndrome which is thought to be developed after the use of 5 mg of escitalopram, and to discuss this case in terms of differential diagnosis.

Key words: serotonergic syndrome, selective serotonin reuptake inhibitors, side effects



Share this Article


Advertisement
Oxidants and Antioxidants in Medical Science

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
BiblioMed Home
Follow ScopeMed on Twitter
Author Tools
eJPort Journal Hosting
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.